Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 78, NWS Jacksonville, FL

May 22, 2000Echols County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at May 22, 2000, 5:02 PM EDT for Echols County, Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 22, 2000, 5:02 PM EDT (21:02 UTC)
Expired
May 22, 2000, 5:45 PM EDT
In force
43 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Echols County, GA

What was reported inside it

TimeReportWhereRemark
May 22, 5:30 PM EDTThunderstorm WindStatenville, GALarge trees were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
510 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

765 
WUUS52 KJAX 222102
SVRJAX
GAC101-222145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
502 PM EDT MON MAY 22 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ECHOLS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 545 PM EDT

* AT 502 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 9 MILES WEST OF STATENVILLE...
  MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STATENVILLE BY 515 PM EDT...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

$$

WELSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:20 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, May 22, 2:20 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT MON MAY 22 2000

CURRENTLY...AT 1 PM EDT LIFTING ACROSS THE TENNESSEE VALLEY TOWARDS
THE MID ATLANTIC REGION. RADAR AND SURFACE RADAR AND SURFACE
ANALYSIS SHOWED THAT A COLD FRONT EXTENDED ACROSS THE FLORIDA
PANHANDLE..NORTHEAST TO THE SOUTHERN VIRGINIA COAST. THE MODELS ARE
IN FAIR AGREEMENT BUT LIKE THE ETA TIMING WITH THE FRONT ACROSS THE
EXTREME SOUTHERN PORTION OF OUR FA BY 8 PM. ANOTHER SHORT WAVE WAS
DIVING TOWARDS THE SOUTHERN MISSISSIPPI VALLEY AND THE MODELS
INDICATE THAT THIS SHORT WAVE WILL TAKE A SIMILAR TRACK AS THE ONE
AND MOVE NORTH OF THE AREA ACROSS THE TENNESSEE VALLEY AND MID
ATLANTIC STATES TUESDAY AND TUESDAY NIGHT. WILL GO WITH A REMAINDER
OF THE DAY PERIOD FOR THIS PACKAGE AND MENTION SCATTERED SHOWERS AND
THUNDERSTORMS...BUT WILL NOT MENTION SHOWERS AND THUNDERSTORMS FOR
THE TONIGHT PERIOD. MODEL SOUNDINGS SHOW A MARGINAL UNSTABLE ATMOS
AND FAIR MOISTURE(BETWEEN 1.25 AND 1.5 INCHES PRECIP. H20) SO WILL
GO WITH SLIGHT CHANCE POPS FOR TUESDAY AND WEDNESDAY. FWC
TEMPERATURES LOOKS GOOD SO WILL BASICALLY GO WITH THEM.

PRELIM
AMG 67/90/68/93 0212
SSI 69/89/70/90 0212
JAX 68/91/70/93 0212
GNV 66/90/68/91 1212 33

.JAX...
.GA...NONE.
.FL...NONE.

SCOTT

In the hours before

Special weather statement, May 22, 12:00 PM EDT, 5 hours 2 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-222200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT MON MAY 22 2000

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
PORTIONS OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON.
AN ISOLATED NUMBER OF THESE THUNDERSTORMS MAY BECOME SEVERE.
HOWEVER...MOST ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED ACROSS THE AREA TODAY
AND SPOTTER ACTIVATION IS NOT CURRENTLY REQUESTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

DANIEL
Special weather statement, May 22, 12:00 PM EDT, 5 hours 2 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-222200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT MON MAY 22 2000

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
PORTIONS OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON.
AN ISOLATED NUMBER OF THESE THUNDERSTORMS MAY BECOME STRONG.
HOWEVER...MOST ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED ACROSS THE AREA TODAY
AND SPOTTER ACTIVATION IS NOT CURRENTLY REQUESTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

DANIEL

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.